NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 22, 5:47 AM EST, 6 hours 43 minutes earlier. Its key messages:
Area forecast discussion, Jul 22, 5:47 AM EST, 6 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
647 AM EDT Tue Jul 22 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 200 AM EDT Tue Jul 22 2025
- High rain and storm chances through Wednesday, as a weak low
pressure develops near the area and deep moisture approaches
from the north.
- Locally heavy rainfall will be possible from slow moving showers
and storms. Quick rainfall accumulations of 1-3" will be
possible and could lead to minor flooding.
- Increased coverage of showers and storms will help limit peak
heat indices, though heat indices will remain up to 100-105
degrees.
&&
.PREVIOUS DISCUSSION...
Issued at 200 AM EDT Tue Jul 22 2025
Today-Tonight...High pressure over the northern Gulf coast will
continue to move away from the local area today. Meanwhile, a
weak front is expected to push southward into the Southeast US,
where it will stall into mid-week. This will be the focal point
for the next low pressure system, which is forecast to develop
into the northeastern Gulf over the next couple of days. Deep
moisture will continue to advect into the Florida peninsula, with
PWATs approaching 2.5" this afternoon. High coverage of showers
and storms returns today, with PoPs 70-80% area wide. While most
convection should occur along the sea breeze this afternoon and
into the evening hours, morning time showers and storms will be
possible, especially along and north of I-4. The main threats
today will be frequent lightning strikes and locally heavy
rainfall. Slow moving storms will be capable of a quick 1-3" in a
short period of time, which could lead to minor flooding of low-
lying and poor drainage areas. All of east central Florida has
been highlighted in a Marginal Risk (1/4) for excessive rainfall
today. Gusty winds to around 45 mph will be possible in the
strongest storms, mainly along any boundary collisions.
Widespread coverage of showers and storms today will provide
relief from the abnormally hot conditions over the last several
days. While the inland progression of the east coast sea breeze
will be hindered by prevailing southwesterly flow and generally
remain across the coastal counties, high temperatures overall are
forecast to be near normal in the lower 90s. Regardless, humid
conditions will lead to peak heat indices between 100-105.
However, they are forecast to remain under advisory criteria
area-wide. CAMs suggest showers and storms will persist into the
evening hours, with PoPs up to 40-60% after 8 PM. Then, drier
conditions are expected to prevail into the overnight hours.
Morning low temperatures are forecast in the lower to mid-70s.
Wednesday...Weak low pressure will move into the northeastern Gulf
Wednesday, backing winds southerly across the peninsula. The
proximity of the low and continued high moisture will once again
support widespread coverage of showers and storms, with PoPs
70-80% area-wide. Southerly flow will allow the east coast sea
breeze to push farther inland than Tuesday, with a collision
expected over the interior in the late afternoon and early
evening. The locally heavy rainfall threat will continue,
especially from around Melbourne northward, where steering flow is
forecast to remain slow. To the south, steering level winds are
expected to be higher, nearer to 20 kts, and will help prevent
storms from sitting over the same areas for longer periods of
time. Regardless, quick rainfall accumulations of 1-3" will again
be possible, with a Marginal ERO for Brevard/Osceola Counties
northward. Near normal high temperatures will continue, with highs
in the lower 90s and peak heat indices 100-105 degrees.
Thursday-Monday...By Thursday, the low is expected to broaden and
move westward across the northern Gulf coast. Then, high pressure
is forecast to build into the Florida peninsula from the Atlantic
into the weekend. Global models even suggest the surface and mid-
level ridges will both be over north Florida and southeast Georgia
by Saturday. Drier air, with PWATs falling near to below 1.5", is
expected to limit afternoon convection to near normal Thursday and
Friday (PoPs 30-60%). However, have capped PoPs between 20-40%
(below NBM, which has a known high bias for PoPs) for the weekend
and into early next week, despite an increase in available
moisture for the weekend, due to the proximity of the high. Should
this forecast hold, PoPs will likely need to be lowered more,
especially Saturday. With lower coverage of showers and storms,
high temperatures are expected to rise into the lower to mid-90s
once again. Additional Heat Advisories may need to be considered
for the weekend, should higher moisture return to the area as
forecast.
&&
.MARINE...
Issued at 200 AM EDT Tue Jul 22 2025
Generally favorable boating conditions will prevail through the
period, outside of convection. A weak front is forecast to stall
over north Florida through mid-week, with a low developing over
the northeastern Gulf into Wednesday. Thus, high coverage of
showers and storms returns today and tomorrow. By late week and
into the weekend, high pressure looks to return, as the low moves
westward along the northern Gulf coast. This will return PoPs to
near normal for late week and even below normal into the weekend.
Southwesterly winds today will become increasingly southerly into
Wednesday, then southeasterly Thursday into the weekend. However,
will see winds become southeasterly along the coast as the sea
breeze develops through tomorrow regardless. Winds 15 kts or less
through the period. Seas 1-3 ft. Locally higher winds and seas
will be possible near storms.
&&
.AVIATION...
(12Z TAFs)
Issued at 645 AM EDT Tue Jul 22 2025
Higher shower and storm coverage is forecast today near the
terminals, with TEMPOs in place at all airports except DAB for VIS
and CIG reductions due to TSRA. Timing of these TEMPOs fall
between 16 to 23Z, and may need to be amended through the day as
conditions evolve. Coverage of showers and storms are forecast to
gradually diminish beyond 00Z, with light southwest winds
overnight. Another active pattern is forecast into Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 90 74 88 75 / 80 50 80 30
MCO 91 75 91 75 / 80 60 80 30
MLB 90 75 90 78 / 80 50 70 30
VRB 91 72 91 75 / 80 50 60 30
LEE 90 76 88 75 / 80 70 80 30
SFB 91 76 91 75 / 80 60 80 30
ORL 91 76 91 75 / 80 60 80 30
FPR 91 72 91 74 / 80 50 70 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Leahy
AVIATION...Tollefsen
Special weather statement, Jul 22, 12:06 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Melbourne FL
106 PM EDT Tue Jul 22 2025
FLZ045-053-221730-
Osceola FL-Orange FL-
106 PM EDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 130 PM EDT...
At 105 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yeehaw Junction, or over Buena Ventura Lakes, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Buena Ventura Lakes, and East Lake
Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2818 8134 2830 8148 2844 8135 2831 8117
TIME...MOT...LOC 1705Z 219DEG 14KT 2831 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Law